MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85453 - ICAST COVERED STENT 6MMX22MMX120CM
Health Effect - Clinical Code No Information (3190)
Date of Event 07/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
Icast was introduced into patient and could not make the turn through the oscor sheath.When it was pulled back out the stent got caught in the hub of the sheath and was pulled off the device.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Analysis: the device was returned and inspected to determine if the device in question was defective.Upon opening the returned device it was noted that the 16mm x 22mm stent was no longer crimped on to the balloon as mentioned in the complaint details.The stent was perfectly straight as was the underlying balloon.It was expected to be curved at a minimum as the case details mentioned the device could not make the turn into the renal artery.The returned device balloon surface was evaluated to determine if the stent was crimped properly during manufacturing.When the stent is crimped on to the folded balloon the stent frame leaves impressions on the surface of the balloon.The crimped stent impressions were clearly visible indicating that the stent was properly crimped during manufacturing.The icast covered stent delivery system manufacturing lot number was not provided.Below is a list of the quality and performance criteria that every lot of icast covered stent systems is tested to.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath (6fr/7fr) depending on size.Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.Ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).In addition to the final lot qualification testing there are multiple in-process inspections conducted that include the following: balloon hole skive dimensional verification.Stent securement testing.Proximal balloon weld tensile testing as detailed above.Distal tip tensile testing.Catheter leak check conclusion: based on the results of the investigation the complaint is considered user error as the instructions for use specify the following in regards to pulling a stent back through the sheath: ¿do not withdraw the icast covered stent back into the bronchoscope or endotracheal tube once the device is fully introduced¿.Based on the details of the complaint and the investigation results atrium medical cannot find fault with the device in question.

Brand Name
STENTS I-CAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key8807963
Report Number3011175548-2019-00777
Device Sequence Number18918058
Product Code JCT
UDI-Device Identifier00650862854534
UDI-Public00650862854534
Combination Product (Y/N)N
Initial Reporter StateGA
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number85453 - ICAST COVERED STENT 6MMX22MMX120CM
Device Catalogue Number85453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date07/19/2019
Supplement Report FDA Received Date08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OSCAR SHEATH; OSCAR SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight80